Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Help! How do you Cope~

Posted by on Jul. 25, 2007 at 4:48 PM
  • 6 Replies
  • 185 Total Views
I have always been a happy (stressed) but happy person up until about a month ago, I started having what I thought were panic attacks and everything has went down from there,  Last week I had one of the worse episodes that I have ever had, I went to the hopsital thinking for sure that I was having a stroke and low and behold was not but was having serious heart palpitations.  The er doc told me he did not think it was panic because it went away to quckly??? So now after a week and after seeing a cardiologist who says I do not have a heart condition but he thinks I am going through early ovary failure which is cause my hot flashes and stuff!  So long story but after all of this now I am scared to death about driving, going back to work, going to the store, being alone, you name it it takes an act of congress for me to try to do it.  After a week and a half off of work I have to force myself to go back and it is stressin me so badly that I am literally sick about it.  How in the world do you cope with things like this.  I left out the part where the day before the ER I had went to see my doc for the anxiety and she gave me Lexapro, but after one day of taking it I had the ER visit so they told me to stop it.

 

by on Jul. 25, 2007 at 4:48 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
neighbor_girl1
by Member on Jul. 25, 2007 at 5:01 PM
I think you first need to tell yourself that one trip to the ER is not the end of the world. Obviously you should take your health seriously but it's your doctors job to figure out what's going on, so leave that to him. Just tell yourself that you need to breathe deep and focuz on one task at a time. Worrying about things that you cannot change is not going to help your stress level at all. Alchoholics say the serenity prayer.....Lord, grant me the serenity to accept the things I cannot change, the courage to change the things I can, and the wisdom to know the difference. Good luck!

April Nadeau-Harper
Gabesmom0503
by Member on Jul. 25, 2007 at 5:16 PM
You are so right, but I guess I did not make myself clear after I re-read my post I saw that.  I was having small anxiety/panic attacks before the visit to the ER and I was so hoping that the visit to my MD and the meds would give me some releif and help me relax, but it seems that they believe that the Lexapro may have intensified the attack and caused the increased heart rate and palpitations.  Which scared me more than any of the others did I was always before able to breath and talk my self back down, but I dont seem to be able to do that now.

 

neighbor_girl1
by Member on Jul. 25, 2007 at 5:21 PM
I am highly sesetive to the side affects of medication so I hear you on this one!! There are lots of different kinds of meds though, it might take a few tries to find the right one for you. In the mean time you could try 5-HTP, its an all natural SSRI (selective-setetonin reuptake inhibiter) which is essentially the same things as the meds they have you on except that it is all natural, so no side effects!! It worked great for me, I even took it after I had my daughter to fight the post pardom depression.

April Nadeau-Harper
anozira36
by Member on Jul. 25, 2007 at 5:26 PM
i am very sensitive with meds too they do cause palpations. i hope everything is ok and you get better soon. i am interested u said something about overies shutting down and hot flases?  i have been habving hot flases and not so normal periods i usualy am only suppose to have aperiod if i miss a pill i take them non stop. but yippee it came this week . i do have pmdd so i figured the hot flases were that.
neighbor_girl1
by Member on Jul. 25, 2007 at 5:49 PM
I found a website with a bunch of info about 5-htp, if your doctor tells you to take something else that's fine, but this is all natural so no side-effects and it can be bought at any local drug store. I had great results and I have been of my meds for almost 5 years now!!

http://www.vanderbilt.edu/AnS/psychology/health_psychology/5htp_myth.htm

April Nadeau-Harper
workathome01
by Member on Jul. 26, 2007 at 11:41 AM
I, myself am a big time sufferer of anxiety.  I also visited the er about a mo ago when the whole left side of my body went numb - I also thought i was having a stroke.  I also now have a new form of anxiety that I never had before- I am totally afraid to go out in public.  I have this stupid fear that I'm going to pass out or have anxiey or something and look stupid or just the fear itself, then it progresses into anxiety because I think about it. I hate it!  I can't live a normal life anymore......  I think it might be something post-pardum because my son is almost 7 mos. old.  I did go see a counselor and she taught me this ancient like chinese acupunture method.  It looks a little silly when youre doing it, because you tap on certain points on your body and stuff, but... when I did it, I actually felt a little high like happiness afterward.  She did it with me too, for support and she swears by it.  What it does is "paves" a new path in your brain to wipe out the anxiety and create new positive thoughts.  It's hard to explain.  I haven't been doing it because I am embarrassed about my anxiety and I can't seem to find the time to do this method (even though it only takes like 5 min) but maybe we can chat privately and I can get you the details and we can both try it!  And anyone else who's interested!  I need to be doing this, but I'm also trying to start a home biz, so I've been busy, but my sanity needs to come first!  I am a big believer on this stuff, and it can't hurt you because it isn't an internal drug or anything!  So I'm here for anyone who needs support and would like to try this method!!
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)